Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 27, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 26, 2009, 2:56 PM EDT for Palm Beach County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2009, 2:56 PM EDT (18:56 UTC)
- Expired
- May 26, 2009, 3:26 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2145 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 261856
SVRMFL
FLC099-262000-
/O.NEW.KMFL.SV.W.0027.090526T1856Z-090526T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EDT TUE MAY 26 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 400 PM EDT
* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
NORTHEAST OF NORTH PALM BEACH GENERAL AIRPORT...AND MOVING
SOUTHWEST AT 5 MPH.
* THE STORM WILL AFFECT...
RIVIERA BEACH...
NORTH PALM BEACH GENERAL AIRPORT...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2679 8004 2672 8022 2695 8038 2697 8009
2696 8008 2695 8008 2680 8004 2680 8003
TIME...MOT...LOC 1856Z 044DEG 5KT 2690 8020
$$
70/DD1 follow-up statement
737
WWUS52 KMFL 261926 RRA
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
326 PM EDT TUE MAY 26 2009
FLC099-261935-
/O.CAN.KMFL.SV.W.0027.000000T0000Z-090526T2000Z/
PALM BEACH FL-
326 PM EDT TUE MAY 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
IS CANCELLED...
THUNDERSTORMS HAVE WEAKENED SOME BUT REMAIN IN THE AREA. FREQUENT
LIGHTNING...GUSTY WINDS TO 50 MPH...VERY HEAVY RAINFALL AND SMALL
HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL
MEDIA FOR THE LATEST UPDATES IN CASE FURTHER WARNINGS ARE ISSUED.
LAT...LON 2679 8004 2672 8022 2695 8038 2697 8009
2696 8008 2695 8008 2680 8004 2680 8003
TIME...MOT...LOC 1925Z 044DEG 5KT 2687 8023
$$
GSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:14 PM EDT, 42 minutes earlier.
Area forecast discussion, May 26, 2:14 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 214 PM EDT TUE MAY 26 2009 ...HIGHEST RAIN CHANCE CONTINUES FOR THE EAST COAST METRO AREAS THIS WEEK... .DISCUSSION... THE EAST AND WEST COAST SEA BREEZES HAS DEVELOPED EARLY THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZES. THE WEST COAST SEA BREEZE WILL CONTINUE TO MOVE EAST ACROSS SOUTH FLORIDA THIS AFTERNOON..WHILE THE EAST COAST SEA BREEZE REMAINS OVER THE EAST COAST METRO AREAS...DUE TO THE SOUTHWEST STEERING FLOW. THIS MEANS THAT THE INTERIOR AND EAST COAST METRO AREAS WILL CONTINUE TO SEE THE SHOWERS AND THUNDERSTORMS INCREASE IN COVERAGE...WHILE THE WEST COAST AREAS WILL BE MOSTLY DRY THIS AFTERNOON. SO WILL CONTINUE THE SCATTERED TO NUMEROUS POPS OVER THE INTERIOR AND EAST COAST METRO AREAS FOR THIS AFTERNOON...WHILE LOWERING THE POPS TO SLIGHT CHANCE FOR THE WEST COAST METRO AREAS. AT THE SAME TIME...A SHORT WAVE IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE OVER THE EASTERN GULF OF MEXICO WILL MOVE EAST THROUGH SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING. THIS SHORT WAVE WILL KEEP THE MID TO UPPER LEVELS COOL...AND ALLOW FOR THE STRONGEST STORMS TO PRODUCE HAIL...GUSTY WINDS...AND HEAVY RAINFALL. SO WILL MENTION A FEW STRONG STORMS ALONG THE EAST COAST METRO AREAS FOR THIS AFTERNOON INTO EARLY EVENING. THE SHOWERS AND THUNDERSTORMS SHOULD DIE OUT SLOWLY THIS EVENING OVER THE INTERIOR AND EAST COAST METRO AREAS AS THE HEATING OF THE DAY IS LOST. THE WEST COAST METRO AREAS COULD SEE A FEW SHOWERS OR THUNDERSTORMS OVERNIGHT...DUE TO THE LIGHT SOUTHWEST WIND FLOW OVER THE CWA. THE RIDGE OF HIGH PRESSURE OVER FLORIDA KEYS WILL REMAIN NEARLY STATIONARY THROUGH END OF THIS WEEK. THIS WILL KEEP THE CWA IN A SOUTHWEST STEERING FLOW WHICH WILL FOCUS THE HIGHEST POPS OVER THE EAST COAST METRO AREAS EACH DAY. SO HAVE GONE WITH SCATTERED TO NUMEROUS POPS ALONG THE EAST COAST METRO AREAS TAPERING DOWN TO LOW END SCATTERED POPS ALONG THE WEST COAST METRO AREAS. THERE IS ALSO ANOTHER SHORT WAVE OVER THE CENTRAL GULF OF MEXICO SEEN IN THE WATER VAPOR IMAGERY THAT WILL ALSO MOVE EAST AND INTO SOUTH FLORIDA ON WEDNESDAY WHICH WILL KEEP THE COOL AIR ALOFT IN PLACE. SO WILL CONTINUE TO MENTION A FEW STRONG STORMS WITH GUSTY WINDS...HAIL...AND LOCALLY HEAVY RAINFALL IN THE HWO FOR WEDNESDAY. TEMPERATURES EACH DAY THIS WEEK WILL BE AROUND 90 OVER THE EAST COAST METRO AREAS TAPERING DOWN TO THE MID 80S OVER THE WEST COAST METRO AREAS FOR THE HIGHS. THE LOWS WILL BE IN THE LOWER TO MID 70S OVER THE METRO AREAS WITH MID TO UPPER 60S OVER THE INTERIOR AREAS EACH NIGHT THIS WEEK. .EXTENDED FORECAST... A WEAK COLD FRONT WILL WORK INTO SOUTH FLORIDA FROM THE NORTH THIS WEEKEND BEFORE WASHING OUT. HIGH PRESSURE WILL THEN BUILD BACK INTO SOUTH FLORIDA EARLY NEXT WEEK FROM THE ATLANTIC WATERS. THIS PATTERN WILL BRING IN A LITTLE BIT OF DRIER AIR TO THE CWA THIS WEEKEND. IT WILL ALSO REFOCUS THE HIGHEST POPS FROM THE EAST COAST METRO AREAS EARLY THIS WEEKEND TO THE WEST COAST METRO AREAS BY EARLY NEXT WEEK. SO HAVE KEPT THE 20 TO 30 PERCENT POPS OVER THE CWA THIS WEEKEND...AND THEN PUT HAVE THE HIGHEST POPS OVER THE WESTERN AREAS EARLY NEXT WEEK. && .MARINE... THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST DIRECTION TONIGHT THROUGH EARLY THIS WEEKEND...BEFORE SWINGING TO A SOUTHEAST DIRECTION BY END OF THIS WEEKEND. THE SPEEDS WILL ALSO REMAIN BELOW 15 KNOTS THROUGH THIS WEEKEND. THE SEAS WILL ALSO BE 2 FEET OR LESS THROUGH THE WEEKEND. SO BOATING CONDITIONS SHOULD BE GOOD OUTSIDE OF THE SHOWERS AND THUNDERSTORMS...AS THERE WILL BE NO HEADLINES IN EFFECT FOR ALL OF THE SOUTH FLORIDA WATERS. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL ALSO REMAIN WELL ABOVE CRITICAL VALUE OVER ALL OF SOUTH FLORIDA THIS WEEK. SO NO PROBLEMS WITH THE FIRE WEATHER THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 89 72 87 / 40 60 40 60 FORT LAUDERDALE 74 89 74 87 / 40 50 40 50 MIAMI 75 90 75 88 / 40 50 40 50 NAPLES 72 86 72 85 / 20 40 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, May 26, 9:15 AM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 915 AM EDT TUE MAY 26 2009 FLZ063-066>075-168-172>174-270600- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 915 AM EDT TUE MAY 26 2009 ...SCATTERED TO NUMEROUS THUNDERSTORMS INTERIOR AND EAST... ...SOME STRONG THUNDERSTORMS POSSIBLE... ...LOCAL FLOODING POSSIBLE DUE TO HEAVY RAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT SOUTH FLORIDA TODAY AND INTO EARLY THIS EVENING. LOCALLY HEAVY RAINS ,FREQUENT LIGHTNING STRIKES, GUSTY WINDS AND POSSIBLE HAIL CAN BE EXPECTED. WIND: WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN THE STRONGER THUNDERSTORMS. HAIL: DIME-SIZED HAIL WILL BE POSSIBLE IN THE THUNDERSTORM ACTIVITY. FLOODING: THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THE THUNDERSTORMS WILL BE SLOW MOVING AND WITH ALREADY SOILS SATURATED FROM RAINS THE PAST FEW DAYS, THIS COULD LEAD TO LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH DAY AFFECTING MAINLY THE INTERIOR AND EAST PORTIONS OF SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 26, 2:24 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 224 PM EDT TUE MAY 26 2009 FLZ073-173-261900- INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL- 224 PM EDT TUE MAY 26 2009 ...STRONG THUNDERSTORMS MOVING TOWARD KROME AVENUE... AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF MICCOSUKEE RESORT TO 4 MILES WEST OF HOMESTEAD GENERAL AIRPORT... MOVING EAST AT 10 MPH. THESE STORMS WILL AFFECT... HOMESTEAD GENERAL AIRPORT... MICCOSUKEE RESORT... INTERSECTION KROME AND KENDALL DRIVE... INLIKITA... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2583 8045 2547 8046 2547 8064 2584 8062 TIME...MOT...LOC 1823Z 270DEG 11KT 2581 8057 2548 8060 TINGLER
Special weather statement, May 26, 2:28 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 228 PM EDT TUE MAY 26 2009 FLZ067-068-071-072-261900- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 228 PM EDT TUE MAY 26 2009 ...STRONG THUNDERSTORM MOVING ACROSS PARKLAND... AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PARKLAND...MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL AFFECT... SANDALFOOT COVE... PARKLAND... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2638 8023 2631 8016 2628 8028 2634 8030 TIME...MOT...LOC 1827Z 331DEG 3KT 2634 8025 TINGLER
Special weather statement, May 26, 2:49 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
249 PM EDT TUE MAY 26 2009
FLZ073-074-173-261915-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
249 PM EDT TUE MAY 26 2009
...STRONG THUNDERSTORMS MOVING ACROSS WESTERN DADE COUNTY...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PENNSUCO TO
GOULDS...MOVING EAST AT 20 MPH.
THESE STORMS WILL AFFECT...
KENDALE LAKES...
PENNSUCO...
CUTLER RIDGE...
CUTLER BAY...
MIAMI LAKES...
CORAL GABLES...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2568 8025 2563 8027 2560 8031 2559 8030
2555 8031 2554 8046 2591 8044 2591 8024
TIME...MOT...LOC 1849Z 264DEG 17KT 2588 8041 2557 8042
TINGLERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:33 PM EDT | Special Marine Warning | MFL | 16 min | |
| May 26, 2:24 PM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| May 26, 2:28 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| May 26, 2:38 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 31 min |
| May 26, 2:49 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| May 26, 2:52 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 53 min |
| May 26, 3:00 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 60 min |
| May 26, 3:02 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 33 min |
| May 26, 3:04 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 26, 3:16 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 119 min |
| May 26, 3:27 PM EDT | Special Weather Statement | MFL | Hendry | 63 min |
| May 26, 3:43 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| May 26, 3:57 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 63 min |
| May 26, 3:57 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 12 min |
| May 26, 4:00 PM EDT | Special Marine Warning | MFL | 39 min | |
| May 26, 4:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 55 min |
| May 26, 4:14 PM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| May 26, 4:24 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 66 min |
| May 26, 5:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| May 26, 5:08 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 37 min |
| May 26, 5:20 PM EDT | Special Weather Statement | MFL | Hendry | 55 min |
| May 26, 5:29 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| May 26, 5:34 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 26 min |
| May 26, 5:55 PM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 110 min |
| May 26, 6:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| May 26, 6:06 PM EDT | Special Marine Warning | MFL | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.